Alert archive / California / Wind Advisories in 2015
Wind Advisory 33, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 12, 2015, 9:43 PM PST for 4 counties in California. It took effect at Dec 13, 2015, 4:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2015, 9:43 PM PST (05:43 UTC)
- In effect from
- Dec 13, 2015, 4:00 PM PST
- Expired
- Dec 14, 2015, 9:40 AM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WWUS76 KSGX 130543 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 943 PM PST SAT DEC 12 2015 CAZ058-060-065-131400- /O.NEW.KSGX.WI.Y.0033.151214T0000Z-151214T1500Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 943 PM PST SAT DEC 12 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 7 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 7 AM PST MONDAY. * WINDS...GUSTY SOUTHWEST WINDS DEVELOPING SUNDAY AFTERNOON...THEN BECOMING WEST TO NORTHWEST OVERNIGHT. GUSTS OF 45 TO 55 MPH LIKELY AT TIMES THROUGH EARLY MONDAY MORNING. * LOCATION...OVER THE MOUNTAIN RIDGES AND DOWN ALONG THE DESERT SLOPES...AND THROUGH AND BELOW SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY. * VISIBILITY...BLOWING DUST AND SAND IN THE HIGH DESERT MAY REDUCE VISIBILITY TO ONLY ONE MILE AT TIMES. * IMPACTS...HAZARDOUS TRAVEL ALONG INTERSTATE 10 THROUGH SAN GORGONIO PASS AND INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS...ALSO INTERSTATE 15 AND US 395 THROUGH THE HIGH DESERT. * OUTLOOK...WINDS GRADUALLY DECREASING MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
5 follow-up statements
343 WWUS76 KSGX 130929 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 129 AM PST SUN DEC 13 2015 ...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS AND NEAR THE COAST FOR TONIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH SOUTHERN CALIFORNIA TONIGHT THROUGH EARLY MONDAY WILL BRING PERIODS OF STRONG GUST WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR TONIGHT AND FOR COASTAL AREAS FOR LATE THIS EVENING THROUGH TONIGHT. CAZ043-552-132130- /O.EXB.KSGX.WI.Y.0033.151214T0600Z-151214T1400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 129 AM PST SUN DEC 13 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST MONDAY. * WINDS...AREAS OF WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * LOCATION...STRONGEST AND MOST WIDESPREAD NEAR THE COAST. * IMPACTS...SECURE LAWN FURNITURE AND WATCH FOR PALM FRONDS WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-132130- /O.EXB.KSGX.WI.Y.0033.151214T0000Z-151214T1400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 129 AM PST SUN DEC 13 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST MONDAY. * WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH DEVELOPING DURING THE LATE AFTERNOON...STRENGTHENING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH DURING THE EVENING THROUGH LATE TONIGHT WITH STRONGEST GUSTS TO 70 MPH. WINDS BECOMING WESTERLY AFTER MIDNIGHT AND DECREASING MONDAY MORNING. * LOCATION...STRONGEST NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-060-065-132130- /O.EXT.KSGX.WI.Y.0033.151214T0000Z-151214T1400Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 129 AM PST SUN DEC 13 2015 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST MONDAY... * WINDS...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH DEVELOPING DURING THE LATE AFTERNOON...STRENGTHENING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH DURING THE EVENING THROUGH LATE TONIGHT WITH STRONGEST GUSTS TO 70 MPH. WINDS BECOMING WESTERLY AFTER MIDNIGHT AND DECREASING MONDAY MORNING. * LOCATION...STRONGEST NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * IMPACTS...HAZARDOUS TRAVEL ALONG INTERSTATE 10 THROUGH SAN GORGONIO PASS AND INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS...ALSO INTERSTATE 15 AND US 395 THROUGH THE HIGH DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
902 WWUS76 KSGX 132141 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PST SUN DEC 13 2015 ...PERIODS OF STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS AND NEAR THE COAST TONIGHT... .A LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA TONIGHT THROUGH EARLY MONDAY WILL BRING PERIODS OF STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT AND IN COASTAL AREAS LATE THIS EVENING AND OVERNIGHT. LOCAL GUSTS OVER 70 MPH ARE POSSIBLE ON THE DESERT MOUNTAIN SLOPES AND THROUGH SAN GORGONIO PASS. CAZ058-065-140600- /O.UPG.KSGX.WI.Y.0033.151214T0000Z-151214T1400Z/ /O.NEW.KSGX.HW.W.0005.151214T0000Z-151214T1400Z/ SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING- 141 PM PST SUN DEC 13 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH DEVELOPING DURING THE LATE AFTERNOON...STRENGTHENING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH DURING THE EVENING WITH LOCAL GUSTS OVER 70 MPH OVER CRESTS AND DESERT SLOPES MAINLY LATE THIS EVENING THROUGH 3 AM MONDAY. WINDS WILL DIMINISH EARLY MONDAY MORNING. * LOCATION...STRONGEST NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * IMPACTS...HAZARDOUS TRAVEL ALONG INTERSTATE 10 THROUGH SAN GORGONIO PASS AND INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. SOME TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ062-140600- /O.NEW.KSGX.HW.W.0005.151214T0000Z-151214T1400Z/ SAN DIEGO COUNTY DESERTS- 141 PM PST SUN DEC 13 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. * WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS FROM LATE EVENING THROUGH ABOUT 300 AM MONDAY. WINDS WILL DIMINISH EARLY MONDAY MORNING. * LOCATION...STRONGEST WINDS NEAR THE DESERT FOOTHILLS AND EAST OF DESERT CANYONS. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH-PROFILE VEHICLES. SOME TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ055-056-060-140600- /O.CON.KSGX.WI.Y.0033.151214T0000Z-151214T1400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 141 PM PST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH DEVELOPING DURING THE LATE AFTERNOON...STRENGTHENING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH DURING THE EVENING THROUGH LATE TONIGHT. LOCAL GUSTS AROUND 60 MPH ON THE DESERT MOUNTAIN SLOPES. WINDS WILL DIMINISH EARLY MONDAY MORNING. * LOCATION...STRONGEST NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * IMPACTS...HAZARDOUS TRAVEL ALONG INTERSTATE 15 AND US 395 THROUGH THE HIGH DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-552-140600- /O.CON.KSGX.WI.Y.0033.151214T0600Z-151214T1400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 141 PM PST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST MONDAY... * WINDS...AREAS OF WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * LOCATION...STRONGEST AND MOST WIDESPREAD NEAR THE COAST. * IMPACTS...SECURE LAWN FURNITURE AND WATCH FOR PALM FRONDS WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
182 WWUS76 KSGX 140505 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 905 PM PST SUN DEC 13 2015 ...PERIODS OF STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS AND NEAR THE COAST TONIGHT... .A LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA TONIGHT THROUGH EARLY MONDAY WILL BRING STRONG AND GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT...AND NORTHWEST WINDS ALONG THE COAST. LOCAL GUSTS OVER 70 MPH ARE POSSIBLE ON THE DESERT MOUNTAIN SLOPES AND THROUGH SAN GORGONIO PASS. CAZ058-062-065-141400- /O.CON.KSGX.HW.W.0005.000000T0000Z-151214T1400Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 905 PM PST SUN DEC 13 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WINDS...SOUTHWEST TO WEST 35 TO 45 MPH WITH GUSTS 65 TO 75 MPH. STRONGEST WINDS THROUGH ABOUT 3 AM MONDAY. WINDS WILL DIMINISH EARLY MONDAY MORNING. * LOCATION...STRONGEST WINDS NEAR THE DESERT FOOTHILLS AND EAST OF DESERT CANYONS. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH-PROFILE VEHICLES. SOME DAMAGE MAY OCCUR TO SIGNAGE...TREES AND POWER LINES. REDUCED VISIBILITY IN BLOWING DUST AND SAND. * REPORTED PEAK GUSTS THROUGH 9 PM...62 MPH AT WHITEWATER...58 MPH AT VOLCAN MOUNTAIN...39 MPH AT BORREGO SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ043-552-141400- /O.CON.KSGX.WI.Y.0033.151214T0600Z-151214T1400Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 905 PM PST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WINDS...AREAS OF WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH DEVELOPING OVERNIGHT. * LOCATION...STRONGEST AND MOST WIDESPREAD NEAR THE COAST. * IMPACTS...LOOSE OBJECTS ON PATIOS MAY BECOME AIRBORNE. DRY PALM FRONDS MAY BE BLOWN LOOSE...POSING A HAZARD TO PEDESTRIANS AND DRIVERS ALIKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-060-141400- /O.CON.KSGX.WI.Y.0033.000000T0000Z-151214T1400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 905 PM PST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH LATE TONIGHT. LOCAL GUSTS AROUND 60 MPH ON THE DESERT MOUNTAIN SLOPES. WINDS WILL DIMINISH EARLY MONDAY MORNING. * LOCATION...STRONGEST NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * IMPACTS...HAZARDOUS TRAVEL ALONG INTERSTATE 15 AND US 395 THROUGH THE HIGH DESERT. * REPORTED PEAK GUSTS THROUGH 9 PM...80 MPH BURNS CANYON...50 MPH AT LUCERNE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
772 WWUS76 KSGX 140958 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 158 AM PST MON DEC 14 2015 ...PERIODS OF STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS AND NEAR THE COAST TONIGHT... .A LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA TODAY WILL BRING STRONG AND GUSTY WEST TO NORTHWEST WINDS IN THE MOUNTAINS...DESERTS...AND COASTAL AREAS THROUGH THE EARLY AFTERNOON. LOCAL GUSTS OVER 60 MPH ARE POSSIBLE ON THE DESERT MOUNTAIN SLOPES AND THROUGH SAN GORGONIO PASS. WINDS WILL BE STRONGEST EARLY THIS MORNING...THEN WEAKEN THROUGH THE AFTERNOON. CAZ058-062-065-142100- /O.EXT.KSGX.HW.W.0005.000000T0000Z-151214T2100Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 158 AM PST MON DEC 14 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WINDS...WEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. STRONGEST WINDS THROUGH ABOUT 3 AM. WINDS WILL DIMINISH EARLY THIS AFTERNOON. * LOCATION...STRONGEST WINDS NEAR THE RIDGES...DESERT FOOTHILLS AND BELOW THE SAN GORGONIO PASS. * IMPACTS...HAZARDOUS TRAVEL FOR HIGH-PROFILE VEHICLES. SOME DAMAGE MAY OCCUR TO SIGNAGE...TREES AND POWER LINES. REDUCED VISIBILITY IN BLOWING DUST AND SAND. * REPORTED PEAK GUSTS THROUGH 2 AM...62 MPH AT WHITEWATER... 71 MPH AT VOLCAN MOUNTAIN...59 MPH AT BORREGO SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-142100- /O.EXB.KSGX.WI.Y.0033.000000T0000Z-151214T2100Z/ COACHELLA VALLEY- 158 AM PST MON DEC 14 2015 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH EARLY THIS AFTERNOON. * LOCATION...STRONGEST NEAR THE FOOTHILLS AND OVER EASTERN PORTIONS OF THE VALLEY. * IMPACTS...HAZARDOUS TRAVEL ALONG INTERSTATE 10 AND HIGHWAYS 111 AND 86. MINOR DAMAGE TO TREES AND UNSECURED OUTDOOR OBJECTS POSSIBLE. * REPORTED PEAK GUSTS THROUGH 2 AM...55 MPH AT THERMAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-552-142100- /O.EXT.KSGX.WI.Y.0033.000000T0000Z-151214T2100Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 158 AM PST MON DEC 14 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WINDS...AREAS OF WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH EARLY THIS AFTERNOON. * LOCATION...STRONGEST AND MOST WIDESPREAD NEAR THE IMMEDIATE COAST. * IMPACTS...LOOSE OBJECTS ON PATIOS MAY BECOME AIRBORNE. DRY PALM FRONDS MAY BE BLOWN LOOSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-060-142100- /O.EXT.KSGX.WI.Y.0033.000000T0000Z-151214T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 158 AM PST MON DEC 14 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH THROUGH THROUGH EARLY THIS AFTERNOON. * LOCATION...STRONGEST NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * IMPACTS...HAZARDOUS TRAVEL ALONG INTERSTATE 15 AND US 395 THROUGH THE HIGH DESERT. * REPORTED PEAK GUSTS THROUGH 9 PM...80 MPH BURNS CANYON...50 MPH AT LUCERNE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
782 WWUS76 KSGX 141740 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 940 AM PST MON DEC 14 2015 ...WINDS DECREASING THIS MORNING... ...AREAS OF FROST IN THE VALLEYS TONIGHT... .LOW PRESSURE ALOFT WILL SLOWLY MOVE EAST TODAY AND RESULT IN A CONTINUED WEAKENING OF THE WINDS. THE LOW PRESSURE SYSTEM WILL LEAVE BEHIND A COLD AIR MASS WHICH WILL RESULT IN AREAS OF FROST TONIGHT IN THE VALLEYS AS TEMPERATURES FALL TO 30 TO 35 DEGREES IN MANY LOCATIONS...EXCEPT WHERE LOCAL NORTHEAST WINDS OCCUR BELOW PASSES AND CANYONS. TUESDAY NIGHT WILL LIKELY BE JUST AS COLD IN MOST AREAS. CAZ058-062-065-141845- /O.CAN.KSGX.HW.W.0005.000000T0000Z-151214T2100Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 940 AM PST MON DEC 14 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO GRADUALLY DIMINISH TODAY. $$ CAZ043-055-056-060-061-552-141845- /O.CAN.KSGX.WI.Y.0033.000000T0000Z-151214T2100Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-ORANGE COUNTY COASTAL AREAS- 940 AM PST MON DEC 14 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO GRADUALLY DIMINISH TODAY. $$ CAZ048-050-150600- /O.NEW.KSGX.FR.Y.0011.151215T0700Z-151215T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 940 AM PST MON DEC 14 2015 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST TUESDAY. * LOCATION...WIND-SHELTERED VALLEYS * TEMPERATURE...MANY AREAS WILL HAVE LOWS BETWEEN 30 AND 35. * IMPACTS...FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MAXWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 1:46 PM PST, 7 hours 57 minutes earlier.
Area forecast discussion, Dec 12, 1:46 PM PST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
146 PM PST SAT DEC 12 2015
.SYNOPSIS... A WEAK HIGH PRESSURE RIDGE WILL MOVE OVER THE SOUTHWEST
THROUGH SUNDAY MORNING...FOLLOWED BY A LOW PRESSURE TROUGH SUNDAY
NIGHT. THIS WILL MEAN FAIR AND SEASONAL WEATHER FOR SOCAL THROUGH
SUNDAY...THEN GUSTY WINDS IN THE MOUNTAINS AND DESERTS...AND SHOWERS
SUNDAY NIGHT. SEVERAL INCHES OF SNOW ARE POSSIBLE ABOVE 6000 FEET IN
THE MOUNTAINS BY MONDAY MORNING. BLUSTERY AND COOL ON MONDAY...THEN
FAIR AND DRY WITH COOL NIGHTS...AND A SLOW WARMING TREND FOR THE
REMAINDER OF THE WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SKIES WERE CLEAR ACROSS THE REGION EARLY THIS AFTERNOON.AFTER A
CHILLY START...TEMPERATURES HAD RISEN INTO HE 60S MOST AREAS WEST OF
THE MTS. SURFACE PRESSURE GRADIENTS WERE WEAK AND WINDS GENERALLY
LIGHT...HOWEVER THERE WERE SEVERAL...MAINLY REMOTE INLAND SITES WITH
WESTERLY GUSTS OVER 25 MPH.
EXPECT A FAIR AND COOL NIGHT WITH PATCHY FROST IN THE VALLEYS...THEN
SEASONAL AND DRY MOST OF SUNDAY.
AN UPPER-LEVEL TROUGH IS MOVING EAST ACROSS AZ THIS AFTERNOON...
WHILE ANOTHER TROUGH APPROACHES THE PACNW. A WEAK RIDGE BETWEEN THE
TWO WILL BRING FAIR AND SEASONAL WEATHER THROUGH SUNDAY. FOR SUNDAY
NIGHT/MON...MODEL GUIDANCE DEEPENS THE TROUGH INTO THE GREAT
BASIN...CARVING OUT A BROAD TROUGH ACROSS THE SW THROUGH TUE. A COLD
FRONT ASSOCIATED WITH THE TROUGH WILL DIVE RAPIDLY SE ACROSS THE CWA
ON SUN NIGHT...PRECEDED BY SHOWERS. THE SHOWERS WILL RAPIDLY
DISSIPATE LATE SUN NIGHT BEHIND THE FRONT AS DRIER AIR MOVES IN FROM
THE NORTH. FAIR AND COOL WEATHER WILL PREVAIL ACROSS THE SOUTHLAND
EARLY NEXT WEEK...WITH DAYTIME TEMPERATURES BELOW AVERAGE...FOLLOWED
BY A WARMING TREND INTO THE END OF THE WEEK.
MAIN CONCERN OVER THE NEXT 48 HOURS WILL BE WIND AND SNOWFALL.
LATEST GUIDANCE WELL WITHIN THE SUITE OF HIRES MODELS...SUGGEST
THERE WILL BE SUFFICIENT PRECIPITATION ABOVE 6000 FT FOR SEVERAL
INCHES OF SNOWFALL ACCUMULATION IN THE SAN BERNARDINO MTS...AND
ABOVE 6500 FEET IN THE RIVERSIDE COUNTY MTS SUN NIGHT. A WINTER
WEATHER ADVISORY HAS BEEN ISSUED FOR THESE AREAS. PLEASE SEE
LAXWSWSGX. FARTHER SOUTH...A DUSTING OF SNOW IS POSSIBLE ON THE
HIGHER PEAKS OF THE SAN DIEGO COUNTY MTS AS WELL.
IT WILL BECOME QUITE WINDY BY LATE SUNDAY. WINDS WILL BECOME STRONG AND
GUSTY WITH THE COLD FRONT...SO ADVISORIES MAY BE NECESSARY ALONG
THE DRY WIND-PRONE DESERT SLOPES...AND POSSIBLY INTO THE DESERTS AS
WELL. STRONG WINDS WILL DEVELOP OVER THE COASTAL WATERS AND MAY
IMPACT THE COASTAL STRIP WITH GUSTS OVER 30 MPH AT TIMES ON MONDAY.
LOOKING AHEAD TO NEXT WEEKEND...ALL THE MEDIUM RANGE GUIDANCE
SUGGEST ANOTHER TROUGH WILL BE IN THE VICINITY...BUT SOLUTIONS VARY
WITH TIMING. THE GFS/ECMWF ARE BOTH WET OVER SOCAL ON SUNDAY...AND
THE CANADIAN DRY. THIS IS JUST BEYOND THE FORECAST PERIOD SO THE
CURRENT FORECAST IS DRY THROUGH NEXT SATURDAY.
&&
.AVIATION...
121730Z...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH SUN MORNING.
&&
.MARINE...
130 PM...NORTHWEST WINDS WITH GUSTS 20 TO 25 KT WILL CONTINUE OVER
THE OUTER COASTAL WATERS...WEAKENING THROUGH THE AFTERNOON. COMBINED
SEAS OF UP TO 14 FT IN THE OUTER WATERS AND UP TO 10 FEET IN THE
INNER WATERS WILL GRADUALLY SUBSIDE THIS AFTERNOON INTO SUNDAY
MORNING. A SMALL CRAFT ADVISORY IS IN PLACE THROUGH 10 AM SUNDAY FOR
GUSTY WINDS AND LARGE SEAS IN THE OUTER WATERS.
ANOTHER LARGE 9-11 FOOT NORTHWEST SWELL WITH AN 8-12 SECOND PERIOD
AND STRONG NORTHWEST WIND GUSTS OF 25-35 KT ARE POSSIBLE EARLY
MONDAY INTO EARLY TUESDAY. THERE IS ALSO A CHANCE OF SHOWERS LATE
SUN NIGHT INTO MON MORNING. CONDITIONS WILL IMPROVE FOR TUE
AFTERNOON THROUGH THE REMAINDER OF NEXT WEEK.
&&
.BEACHES...
130 PM...COMBINED SEAS ARE CURRENTLY RUNNING ABOUT 14 FT WITH A 16
SEC PERIOD AT THE SAN CLEMENTE BASIN BUOY. THE HIGHEST SURF DUE TO
THIS SWELL WAS THIS MORNING...WITH LOCAL SETS TO 8 FT NORTH OF
NEWPORT BEACH AND 9-12 FT SOUTH OF DEL MAR. A HIGH SURF ADVISORY
REMAINS IN EFFECT FOR ORANGE COUNTY AND A HIGH SURF WARNING REMAINS
IN EFFECT FOR SAN DIEGO COUNTY WHERE DAMAGING SURF COULD OCCUR. IN
ADDITION TO THE LARGE SURF...HIGH TIDES REACHING 7 FEET DURING THE
MID-MORNING HOURS MAY CAUSE COASTAL FLOODING AND BEACH EROSION. THE
FLOODING POTENTIAL LOWERS SOMEWHAT SUNDAY AS SURF DECREASES. FOR
ADDITIONAL DETAILS...PLEASE SEE LAXCFWSGX.
ADDITIONAL HIGH SURF IS POSSIBLE AGAIN MONDAY INTO EARLY TUE AS
ANOTHER LARGE NORTHWEST SWELL MOVES IN.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO 4 AM PST MONDAY FOR
RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
COASTAL FLOOD ADVISORY UNTIL 4 PM PST SUNDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
HIGH SURF WARNING UNTIL 4 PM PST SUNDAY FOR SAN DIEGO COUNTY
COASTAL AREAS.
HIGH SURF ADVISORY UNTIL 4 PM PST SUNDAY FOR ORANGE COUNTY
COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY UNTIL 10 AM PST SUNDAY FOR WATERS FROM SAN
MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT
INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...JAD
AVIATION/MARINE/BEACHES...PGIn the hours before
Local storm report, Dec 12, 8:02 PM PST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
802 PM PST SAT DEC 12 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HIGH SURF 5 WNW CORONADO 32.72N 117.26W
12/12/2015 SAN DIEGO CA BROADCAST MEDIA
*** 3 INJ ***
THREE MALE SURFERS RESCUED AT SUNSET CLIFFS.
LARGE WAVES SENT THE SURFERS CRASHING INTO
ROCKS AT THE COAST. ALL 3 MEN WERE
INJURED...WITH 1 OF THE MEN SUFFERING
SIGNIFICANT INJURIES TO HIS HEAD AND NECK.
0757 PM HIGH SURF 6 NW CORONADO 32.75N 117.25W
12/12/2015 SAN DIEGO CA BROADCAST MEDIA
OCEAN BEACH PIER HAS BEEN CLOSED SINCE
FRIDAY NIGHT DUE TO HIGH SURF. WAVES WERE AS
HIGH AS 12 TO 13 FEET AND DAMAGED A PORTION
OF THE OCEAN BEACH PIER RAILING AND FLIPPED
OVER A CONCRETE BENCH.
&&
SHARRISO
NWS SAN DIEGO CAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 12:53 PM PST | Small Craft Advisory | SGX | 8 hr | |
| Dec 13, 1:41 PM PST | High Wind Warning | SGX | Riverside, San Diego | 20 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.